Issue N# 3 - 2011
Hyperglycemia after intratympanic dexamethasone treatment in a diabetic patient
Authors : Gallegos-Constantino V, Cervera-Paz FJ, Salvador J, Perez-Fernandez N. (Pamplona)
Ref. : Rev Laryngol Otol Rhinol. 2011;132,3:153-155.
Article published in english
Downloadable PDF document english
The treatment of patients with idiopathic sudden sensorineural hearing loss must be performed as an emergency measure in order to prevent long term hearing deficit. Steroids in monotherapy provide the best outcome. There is some controversy regarding the most efficient route but in order to prevent side effects, intratympanic treatment is the preferred choice, especially in diabetic patients. We here present the case of a patient that developed hyperglycemia after systemic and intratympanic dexamethasone treatment for sudden hearing loss. We conclude that after intratympanic treatment great caution must be taken.
Price : 8.50 €